Georgia, 2011Wildfire in Georgia, March 24, 2011
March 24, 2011 · NWS JAX · 1 event in 1 county or zone
A wildfire started near the Appling-Wayne county line on March 24th. A period of dry and warm conditions promoted fire growth.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire started near the Appling-Wayne county line on March 24th. A period of dry and warm conditions promoted fire growth.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 24, 1:48 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 24, 1:48 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT THU MAR 24 2011
.SHORT TERM...
SURFACE COLD FRONT WILL CONTINUE TO MOVE SOUTH TODAY...BUT
MOISTURE FIELDS CONTINUE TO LOOK LIMITED. HAVE KEPT SILENT 10 OR
LESS POPS IN THE FORECAST. THE BEST CHANCES FOR A STRAY SHOWER
WILL BE OVER THE EXTREME SOUTHERN ZONES THIS AFTERNOON JUST AHEAD
OF THE FRONT IF THE GRADIENT CAN RELAX ENOUGH TO ALLOW FOR A LATE
ATLANTIC SEABREEZE.
MINIMUM TEMPERATURES TONIGHT AND TOMORROW NIGHT WILL BE NEAR
NORMAL. MAXIMUM TEMPERATURES FRIDAY WILL BE CLOSER TO NORMAL...BUT
WILL STILL BE ABOVE NORMAL...IN THE MID TO UPPER 70S. THIS WEEKEND
WILL SEE THE RETURN OF FIRMLY ABOVE NORMAL TEMPERATURES.
.LONG TERM...
WITH CONTINUED DISPARITY EXISTING BETWEEN THE GLOBAL MODELS...HAVE
NOT MADE TOO MANY CHANGES TO POPS. HAVE CAPPED MOST PRECIP AT LOW
END CHANCE LEVELS. BY TUESDAY...TEMPS SHOULD GENERALLY BE NEAR
NORMAL FOR MAXES AND ABOVE NORMAL FOR MINS.
&&
.AVIATION...VFR CONDS EXPECTED. GUSTY WEST WINDS WILL CONTINUE
UNTIL AFTER SUNSET AND ABATE BY MIDNIGHT.
&&
.MARINE...WEST WINDS AT THE BUOYS WILL VEER TO NW DURING THE
EVENING AS THE FRONT PROGRESSES FARTHER SOUTH. WILL KEEP SCEC
FOR OFFSHORE LEGS. NO HEADLINES ARE EXPECTED FRI UNTIL LATE SUNDAY
WHEN NEXT FRONT APPROACHES.
&&
.FIRE WEATHER...GUSTY WINDS COMBINED WITH LOW RH HAVE BEEN
OBSERVED IN SE GA CREATING RED FLAG CONDS...BUT FRONT IS JUST NOW
BEGINNING TO ENTER NE FL WHICH MEANS RH'S WILL PLUMMET IN NEXT
COUPLE HOURS. LOW RH'S ARE FORECAST FOR FRIDAY...HOWEVER THE ERC
FORECAST IS CURRENTLY BELOW 30 AND DO NOT ANTICIPATE ANY RED
FLAGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 43 74 48 82 / 0 0 0 20
SSI 50 69 53 76 / 0 0 0 10
JAX 49 74 50 82 / 0 0 0 10
SGJ 53 72 53 79 / 0 0 0 10
GNV 49 77 47 83 / 0 0 0 10
OCF 51 79 49 84 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
NASSAU-ST JOHNS-SUWANNEE-UNION.
GA...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-
INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
PRESNALL/TRABERT/KEEGANHazardous weather outlook, Mar 24, 4:10 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 AM EDT THU MAR 24 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
510 AM EDT THU MAR 24 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...AREAS OF SMOKE OVER PARTS OF INTERIOR SOUTHEAST GEORGIA...
DUE TO A WILDFIRE IN NORTHWEST CLINCH COUNTY...AREAS OF SMOKE ARE
POSSIBLE OVER PORTIONS OF NORTHERN CLINCH...NORTHERN WARE...WESTERN
BRANTLEY...SOUTHERN PIERCE AND NORTHERN CHARLTON COUNTIES IN
SOUTHEAST GEORGIA. USE CAUTION WHEN DRIVING IN THESE AREAS AS
VISIBILITIES MAY BE REDUCED.
LOW AFTERNOON HUMIDITY VALUES AND GUSTY WINDS WILL CREATE AN
ELEVATED FIRE DANGER TODAY ACROSS MOST OF THE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
LIGHTER WINDS ARE FORECAST ON FRIDAY...BUT VERY LOW HUMIDITY LEVELS
ARE EXPECTED. THIS MAY LEAD TO ELEVATED FIRE DANGER.
SHOWER AND THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE FROM THE
NORTH THIS WEEKEND AND CONTINUE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
Wildfire, Appling
- When
- March 24, 3:09 PM EST to 4:00 PM EST
- Where
- Appling forecast zone
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 31.749, -82.289 (the zone’s center; the record gives no point)
A wildfire developed about 10 miles SSE of Surrency in Appling County. Around 5 pm EDT, a broadcast station in Savannah relayed that the fire was about 200 acres big and had destroyed 1 home and 2 barns. The cost of damage was estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Georgia, March 24 to 31, 2011$2.0 million · 1 event
- Flash Flood and Flooding in California, March 24 to 29, 2011$758,000 · 4 events
- Wildfire in South Carolina, March 24 to 25, 2011$500,000 · 1 event
- Damaging Wind in North Carolina, March 24, 2011$20,000 · 78 kt wind · 1 event
- Winter Weather in Nebraska, March 24 to 25, 20115 events
- Hail in Kansas, March 24, 20110.88 in hail · 2 events
- Wildfire in Georgia, March 24 to 29, 20111 event
- Wildfire in Georgia, March 24 to 29, 20111 event
- Dust Devil in South Carolina, March 24, 2011$1,000 · 1 event
- Wildfire in Colorado, March 24, 20111 event
- Hail in Kansas, March 24, 20111 in hail · 1 event
- Hail in Texas, March 24, 20111 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281815.